MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OFFSET BROACH HANDLE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. OFFSET BROACH HANDLE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71365703
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during total hip replacement instrument outside the patient, the offset broach handle was wobbly when clamped.No delay or injury reported.The procedure was finished using a smith and nephew back up device.
 
Additional Manufacturer Narrative
Investigation results: the device, used in treatment was returned for evaluation.A visual inspection was conducted and confirmed that the offset broach handle is wobbly which could cause the instrument not to properly function.The manufacturing date for this device is 2012.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
OFFSET BROACH HANDLE
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11431087
Report Number1020279-2021-01857
Device Sequence Number3619107
Product Code JDI
UDI-Device Identifier03596010553393
UDI-Public03596010553393
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71365703
Device Catalogue Number71365703
Device Lot Number12BM06866
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1